Alabama, 2006

Funnel Cloud in Alabama, February 22, 2006

February 22, 2006 · NWS BMX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 22, 3:00 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 22, 3:00 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST WED FEB 22 2006

.SHORT TERM...
A 40 MILE WIDE BAND OF DENSE FOG HAS BEEN MIGRATING NORTHWARD
ACROSS CENTRAL ALABAMA TODAY ALONG AND JUST NORTH OF THE WARM
FRONT. FOG AND LOW CLOUDS HAVE KEPT TEMPERATURES FROM CLIMBING
MUCH ABOVE 60 DEGREES NORTH OF A LINE FROM TUSCALOOSA TO CALERA TO
ANNISTON...ALTHOUGH FURTHER SOUTH WHERE THE FOG OCCURRED EARLIER
IN THE DAY AND CLOUDS ARE THINNER...TEMPERATURES HAVE CLIMBED INTO
THE MIDDLE TO UPPER 70S. ADD THE RAIN INTO THE EQUATION AND YOU
GET A PRETTY TRICKY FORECAST. SIMILAR CONDITIONS ARE EXPECTED
TONIGHT...WITH GRADUALLY IMPROVING CONDITIONS TOMORROW. INCREASED
POPS TOMORROW MORNING WITH THE EXPECTATION THAT LIGHT
RAIN/DRIZZLE/FOG WILL LINGER THROUGH AT LEAST MID MORNING.
OTHERWISE...THE REMAINDER OF THE WORK WEEK LOOKS DRIER AND WARMER.
WE MAY EVEN GET A RARE GLIMPSE OF THE SUN TOMORROW AFTERNOON AND
FRIDAY.

.LONG TERM...
THE NEXT SYSTEM MOVES IN FRIDAY NIGHT. MODELS HAVE REVERTED BACK
TO A WETTER AND COOLER SOLUTION...SIMILAR TO YESTERDAYS 12Z RUNS.
HAVE SEEN MODELS FAVOR WARMER/WETTER/COOLER ETC...ON CONSECUTIVE
12Z OR 00Z RUNS (I.E. 12Z RUNS WETTER OVER SEVERAL DAYS) IN THE
PAST. HOPE THIS IS THE CASE HERE. NEVERTHELESS...BUMPED POPS/CLOUD
COVER UP SLIGHTLY FOR SATURDAY...AND SHAVED A COUPLE OF DEGREES
OFF AFTERNOON HIGHS. AT THIS TIME IT LOOKS LIKE A TIGHT
PRECIPITATION GRADIENT WILL SET UP ACROSS CENTRAL ALABAMA LATE
FRIDAY INTO SATURDAY...TYPICAL OF A GULF LOW EVENT.

WEAK RIDGING WILL HAVE A SALUTARY EFFECT ON THE WEATHER SUNDAY AND
MONDAY. STRONGER RIDGING OUT WEST WILL PUT CENTRAL ALABAMA IN A
FAVORABLE PATTERN FOR FAST MOVING SYSTEMS ORIGINATING IN THE
NORTHERN PLAINS OR CANADA. DONT SEEN ANY BITTERLY COLD AIR NEXT
WEEK...ALTHOUGH TEMPS WILL LIKELY COOL BACK TO NEAR NORMAL WITH
LOWS IN THE MIDDLE 30S AND HIGHS NEAR 60S.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     45  55  35  60 / 100  20   0  10
ANNISTON    49  57  36  61 /  90  20   0  10
BIRMINGHAM  48  58  38  64 / 100  20   0  10
TUSCALOOSA  48  59  39  64 / 100  20   0  10
CALERA      49  59  39  64 / 100  30   0  10
AUBURN      53  60  38  62 /  80  40   0  10
MONTGOMERY  55  61  43  64 /  80  40   0  20
TROY        57  63  42  64 /  80  50   0  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

12/SIRMON
Hazardous weather outlook, Feb 22, 3:34 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CST WED FEB 22 2006

ALZ011>015-017>050-231230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
334 PM CST WED FEB 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DENSE FOG WILL RE-DEVELOP AGAIN TONIGHT. VISIBILITIES WILL BE
REDUCED TO AROUND 1/4 OF A MILE IN SEVERAL SPOTS. AREAS NORTH OF
INTERSTATE 20 SHOULD SEE SOME IMPROVEMENT AFTER 3 AM...WHILE OTHER
AREAS WILL BECOME RESTRICTED AFTER MIDNIGHT. MOTORISTS SHOULD DRIVE
WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME.  USE LOW
BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN
YOU AND OTHER CARS.  YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR
VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DENSE FOG CAN BE EXPECTED MAINLY ALONG AND SOUTH OF A LINE FROM
LINDEN TO AUBURN. THE VISIBILITIES WILL DROP TO AROUND 1/4 OF A
MILE AT TIMES. CONDITIONS WILL IMPROVE BY 10 AM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The Birmingham radar (KBMX), 36 km away, was scanning. The volume nearest the first event began at 23:48 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Chilton

When
February 22, 5:50 PM CST
Where
Chilton County, 10 mi SW of Maplesville
Reported by
EMERGENCY MANAGER
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

Two reports of funnel clouds were received from extreme southwestern Chilton County.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489967.